Alert archive / Texas / Flash Flood Warnings in 2023
Flash Flood Warning 2, NWS San Angelo, TX
NWS San Angelo, TX issued this flash flood warning at Apr 20, 2023, 4:14 PM CDT for San Saba County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 20, 2023, 4:14 PM CDT (21:14 UTC)
- Expired
- Apr 20, 2023, 6:15 PM CDT
- In force
- 2 hr
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County San Saba County, TX
The radar
The Ft Hood radar (KGRK), 129 km from the middle of the area, began a volume at 21:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 9.2 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1333 J/kg
- Mixed-layer CIN
- -124 J/kg
- Mixed-layer LCL
- 649 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 240 m²/s²
- 0-3 km storm-relative helicity
- 412 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.3
The text
As transmitted.
890
WGUS54 KSJT 202114
FFWSJT
TXC411-202315-
/O.NEW.KSJT.FF.W.0002.230420T2114Z-230420T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service San Angelo TX
414 PM CDT Thu Apr 20 2023
The National Weather Service in San Angelo has issued a
* Flash Flood Warning for...
Central and Eastern San Saba County in west central Texas...
* Until 615 PM CDT.
* At 412 PM CDT, Radar indicated thunderstorms with very heavy rain
repeatedly developing over central and eastern San Saba County.
Rainfall of 2 to 3 inches has already fallen, and an additional
amounts of 0.75 to 1.5 inches are expected in the warned area.
Flash flooding is ongoing or expected to begin shortly.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
San Saba, Algerita, Sloan, Chappel, Bend, Harkeyville and Us-190
Near The San Saba-Lampasas County Line.
This includes the following Low Water Crossings...
FM 1030 crossing Wallace Creek, CR 340 crossing San Saba River, CR
340 crossing Dry Creek, CR 424 crossing Rough Creek, CR 208 crossing
San Saba River and County Road 432 crossing Cherokee Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3118 9901 3133 9859 3129 9860 3127 9863
3125 9860 3127 9858 3124 9856 3120 9857
3117 9850 3112 9855 3109 9852 3112 9850
3111 9846 3109 9847 3108 9846 3106 9848
3099 9892 3100 9895
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
191 follow-up statement
106
WGUS74 KSJT 202232
FFSSJT
Flash Flood Statement
National Weather Service San Angelo TX
532 PM CDT Thu Apr 20 2023
TXC411-202315-
/O.CON.KSJT.FF.W.0002.000000T0000Z-230420T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
San Saba TX-
532 PM CDT Thu Apr 20 2023
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 615 PM CDT THIS
EVENING FOR CENTRAL SAN SABA COUNTY...
At 519 PM CDT, Rainfall of 2 to 3.5 inches has occurred across parts
of central and east-central San Saba County since 3 PM. This has
likely caused some flooding. Radar indicated additional showers
moving into San Saba County, and additional rainfall of one tenth to
three tents of an inch are possible through 615 PM. Motorists should
be alert for street flooding in the town of San Saba, and for
localized flooding in low-lying areas.
HAZARD...Life threatening flash flooding. Showers and
thunderstorms producing flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
Some locations that will experience flash flooding include...
San Saba, Algerita, Sloan, Chappel, Bend, Harkeyville and Us-190
Near The San Saba-Lampasas County Line.
This includes the following Low Water Crossings...
FM 1030 crossing Wallace Creek, CR 340 crossing San Saba River, CR
340 crossing Dry Creek, CR 424 crossing Rough Creek, CR 208 crossing
San Saba River and County Road 432 crossing Cherokee Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3118 9901 3133 9859 3129 9860 3127 9863
3125 9860 3127 9858 3124 9856 3120 9857
3117 9850 3112 9855 3109 9852 3112 9850
3111 9846 3109 9847 3108 9846 3106 9848
3099 9892 3100 9895
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
19What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Apr 20, 2:14 PM CDT, 2 hours earlier.
Area forecast discussion, Apr 20, 2:14 PM CDT, 2 hours before
Area Forecast Discussion National Weather Service San Angelo TX 214 PM CDT Thu Apr 20 2023 ...New SHORT TERM, LONG TERM... .SHORT TERM... (This evening through Friday) Issued at 119 PM CDT Thu Apr 20 2023 ...Severe storms possible across the Northwest Hill Country and Heartland this afternoon and evening... Current surface/visible satellite data, indicates a cold front moving south across the area early this afternoon. The cold front is near a San Angelo to Brownwood line. Also, a dryline is moving into the western Northern Edwards Plateau. To the south and east of these boundaries, the warm sector has dewpoints in the mid 60s and strong instability. Also, good deep layer shear(effective 30 to 40 knots) across this area. Expect isolated to scattered thunderstorms to develop in the warm sector, mainly south and east of an Sonora to San Angelo to Cross Plains line. Due to the excellent near storm environment(thermodynamics and wind ahead), some storms may be severe this afternoon through mid evening and more numerous over the Heartland and Northwest Hill Country. The main hazards will be very large hail(2 inch diameter or greater), damaging winds and isolated tornadoes. The threat of severe weather will be over with by midnight, but isolated to scattered showers and a few thunderstorms are still possible across the eastern half of the area after midnight. Please stay updated on the latest weather information this afternoon and tonight, especially watches and convective warnings. Also, have many sources/ways to receive warnings. The weather looks quiet on Friday. && .LONG TERM... (Friday night through next Wednesday) Issued at 119 PM CDT Thu Apr 20 2023 Stronger cold front arrives Saturday, bringing a cooler air mas and a chance for rain to the area for Sunday and Monday. Warm moist air from the Gulf runs up and over this boundary starting Sunday, with increasing cloud cover and showers and storms increasing by afternoon. Model blends have highs on Sunday in the 50s and 60s but some of the models like the NAM keeps the Big Country and Concho Valley in the 40s or lower 50s. Staying this cool is certainly possible given the conditions but it will toke the rain being fairly widespread in the afternoon to make sure it happens. Will stay with model blends for now but will take a better look tomorrow once we get the severe storm threat out of the area today. Somewhat warmer conditions return for next week, but with the models suggesting a developing deep upper level trough over the Rockies and Southern Plains, shower and storm chances will continue into Monday before pushing northeast of the area for mid week. Highs back in the mid 80s for Tuesday. && .AVIATION... (18Z TAFS) Issued at 1149 AM CDT Thu Apr 20 2023 Expect isolated to scattered thunderstorms to develop this afternoon and evening mainly south and east of an Sonora to San Angelo to Brownwood line. Going with VCTS at the southeast terminals and will keep an eye on radar trends for possible amendments. Also, a few storms may be severe. Otherwise, expect mainly VFR conditions with MVFR ceilings at the KJCT and KBBD terminals late tonight. && .PRELIMINARY POINT TEMPS/POPS... Abilene 50 74 50 80 / 30 10 0 10 San Angelo 56 79 50 86 / 10 10 0 10 Junction 59 82 51 85 / 40 10 0 10 Brownwood 54 77 48 80 / 40 20 0 10 Sweetwater 51 74 51 81 / 10 0 0 10 Ozona 57 81 51 85 / 10 0 0 10 Brady 57 77 51 81 / 40 10 0 10 && .SJT WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...21 LONG TERM....07 AVIATION...21
Hazardous weather outlook, Apr 20, 2:51 PM CDT, 1 hour 23 minutes before
Hazardous Weather Outlook National Weather Service San Angelo TX 251 PM CDT Thu Apr 20 2023 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-212000- Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble- Mason- 251 PM CDT Thu Apr 20 2023 This Hazardous Weather Outlook is for portions of west central Texas. .DAY ONE...This Afternoon and Tonight Scattered thunderstorms, some of which will likely be severe, will be likely across the Heartland and Hill Country through early this evening, mainly south of a San Angelo to Brownwood line. Large hail and damaging winds will be the main threat. A Severe Thunderstorm Watch has been issued. .DAYS TWO THROUGH SEVEN...Friday through Wednesday There is a Marginal Risk for severe storms on Saturday. The main concerns are large hail and damaging winds. .SPOTTER INFORMATION STATEMENT... Spotter activation has already been requested for late this afternoon and early evening.
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 7:41 PM CDT | Severe Thunderstorm Warning | SJT | Taylor | 34 min |
| Apr 19, 8:08 PM CDT | Severe Thunderstorm Warning | SJT | Callahan, Jones, Taylor | 22 min |
| Apr 19, 8:23 PM CDT | Severe Thunderstorm Warning | SJT | Jones, Shackelford | 37 min |
| Apr 19, 8:42 PM CDT | Tornado Warning | SJT | Taylor | 19 min |
| Apr 19, 8:58 PM CDT | Severe Thunderstorm Warning | SJT | Shackelford, Throckmorton | 35 min |
| Apr 19, 9:02 PM CDT | Severe Thunderstorm Warning | SJT | Callahan, Shackelford, Taylor | 58 min |
| Apr 19, 9:55 PM CDT | Severe Thunderstorm Warning | SJT | Callahan | 21 min |
| Apr 20, 3:12 PM CDT | Severe Thunderstorm Warning | SJT | San Saba | 48 min |
| Apr 20, 4:04 PM CDT | Severe Thunderstorm Warning | SJT | San Saba | 41 min |
| Apr 20, 4:28 PM CDT | Special Weather Statement | SJT | Menard | 47 min |
| Apr 20, 5:01 PM CDT | Special Weather Statement | SJT | San Saba | 44 min |
| Apr 20, 5:14 PM CDT | Severe Thunderstorm Warning | SJT | McCulloch, Menard | 46 min |
| Apr 20, 5:48 PM CDT | Special Weather Statement | SJT | Menard | 42 min |
Nearby
Flash Flood Warnings in Texas, 2023Every flash flood warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.